Alert archive / Missouri / Flash Flood Warnings in 2018
Flash Flood Warning 7, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 20, 2018, 2:34 AM CDT for Benton County, Missouri. It was in force for 12 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2018, 2:34 AM CDT (07:34 UTC)
- Expired
- May 20, 2018, 2:30 PM CDT
- In force
- 12 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Benton County, MO
The radar
The Pleasant Hill radar (KEAX), 100 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 3:00 AM CDT | FLASH FLOOD | 3 Sse Cole Camp, MO | FLOODING ALONG WILLIAMS CREEK AT STATE HIGHWAY B. |
| May 20, 3:00 AM CDT | FLASH FLOOD | 4 E Lincoln, MO | FLASH FLOODING ALONG WILLIAMS CREEK AT STATE HIGHWAY F. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1239 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1638 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 10.1
The text
As transmitted.
571
WGUS53 KSGF 200734
FFWSGF
MOC015-201330-
/O.NEW.KSGF.FF.W.0007.180520T0734Z-180520T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
234 AM CDT SUN MAY 20 2018
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Central Benton County in central Missouri...
* Until 830 AM CDT
* At 232 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain moving into the warned area. Up to three inches of rain
has already fallen from previous heavy rain with an additional
round of thunderstorms and heavy rain moving into these same
locations. Flash flooding is expected to begin shortly.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Truman State Park... Warsaw...
Lincoln... Cole Camp...
Palo Pinto... Racket...
Edmonson... Lakeview Heights...
Crockerville... Hastain...
Zora... Whitakerville...
This warning includes but is not limited to the following low water
crossings...
Route V at Deer Creek near Hastain...
Route DD at Knobby Creek 6 miles northeast of Edwards...
Route WW at Archer Creek northeast of Lakeview Heights...
Route B at Williams Creek southeast of Cole Camp...
and Route F at Cole Camp Creek southwest of Cole Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3846 9307 3819 9308 3820 9351 3821 9352
3845 9351
$$
Lindenberg4 follow-up statements
409
WGUS73 KSGF 201134
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
634 AM CDT SUN MAY 20 2018
MOC015-201330-
/O.CON.KSGF.FF.W.0007.000000T0000Z-180520T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton MO-
634 AM CDT SUN MAY 20 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
CENTRAL BENTON COUNTY...
At 633 AM CDT, Doppler radar indicated thunderstorms produced
several rounds of heavy rain during the past 24 hours. The latest
round brought an additional 1 to 2 inches of rain with some
locations having a storm total of 4 to 6 inches of rain.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
This warning includes but is not limited to the following low water
crossings...
Route V at Deer Creek near Hastain...
Route DD at Knobby Creek 6 miles northeast of Edwards...
Route WW at Archer Creek northeast of Lakeview Heights...
Route B at Williams Creek southeast of Cole Camp...
and Route F at Cole Camp Creek southwest of Cole Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3846 9307 3819 9308 3820 9351 3821 9352
3845 9351
$$
Lindenberg217
WGUS53 KSGF 201312
FFWSGF
MOC015-201930-
/O.EXT.KSGF.FF.W.0007.000000T0000Z-180520T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
812 AM CDT SUN MAY 20 2018
The National Weather Service in Springfield has extended the
* Flash Flood Warning for...
Central Benton County in central Missouri...
* Until 230 PM CDT Sunday
* At 807 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain continuing across the warned area. Several waves of
thunderstorms have produced between 3 and 6 inches of rain across
central Benton county since yesterday. Additional heavy rain will
likely runoff as flooding.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
This warning includes but is not limited to the following low water
crossings...
Route V at Deer Creek near Hastain...
Route DD at Knobby Creek 6 miles northeast of Edwards...
Route WW at Archer Creek northeast of Lakeview Heights...
Route B at Williams Creek southeast of Cole Camp...
and Route F at Cole Camp Creek southwest of Cole Camp.
Additional rainfall amounts of around an inch is possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3846 9307 3819 9308 3820 9351 3821 9352
3845 9351
$$
Lindenberg305
WGUS73 KSGF 201814
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
114 PM CDT SUN MAY 20 2018
MOC015-201930-
/O.CON.KSGF.FF.W.0007.000000T0000Z-180520T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton MO-
114 PM CDT SUN MAY 20 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR
CENTRAL BENTON COUNTY...
Radar and rain gauges indicate that three to six inches of rain fell
across the area over the last 24 hours. This is likely resulting in
flash flooding.
Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
This warning includes but is not limited to the following low water
crossings...
Route V at Deer Creek near Hastain...
Route DD at Knobby Creek 6 miles northeast of Edwards...
Route WW at Archer Creek northeast of Lakeview Heights...
Route B at Williams Creek southeast of Cole Camp...
and Route F at Cole Camp Creek southwest of Cole Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3846 9307 3819 9308 3820 9351 3821 9352
3845 9351
$$
Schaumann649
WGUS73 KSGF 201928
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
228 PM CDT SUN MAY 20 2018
MOC015-201937-
/O.EXP.KSGF.FF.W.0007.000000T0000Z-180520T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton MO-
228 PM CDT SUN MAY 20 2018
...THE FLASH FLOOD WARNING FOR CENTRAL BENTON COUNTY WILL EXPIRE AT
230 PM CDT...
The threat for rapid rises in water levels has diminished. Flash
flooding is no longer expected to pose a threat to life or property.
Please continue to heed any remaining road closures.
LAT...LON 3846 9307 3819 9308 3820 9351 3821 9352
3845 9351
$$
WiseWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 20, 12:06 AM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, May 20, 12:06 AM CDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1206 AM CDT Sun May 20 2018 ...06Z AVIATION UPDATE... .SHORT TERM...(This evening through Sunday) Issued at 227 PM CDT Sat May 19 2018 Strong to severe convection continues in the eastern CWA primarily along and north of a surface warm front and ahead of a subtle H5 wave currently moving through the area. Meanwhile...boundary interactions with the surface front is setting off another round of convection over north central Oklahoma. As the larger upper level wave moves out of eastern Colorado toward the Upper Mississippi Valley...low pressure will develop and move along the front. This will induce more convection along the front that will move up and into the area during the overnight hours. Primary threat with these storms will be wind and hail...but an isolated tornado cannot be ruled out especially over extreme southeast Kansas. This convection will continue into early Sunday. .LONG TERM...(Sunday Night through Saturday) Issued at 227 PM CDT Sat May 19 2018 The quasi-stationary surface front meanders back and forth across central Missouri through most of the week. This will keep slight chance to chance PoPs in the forecast. In the upper levels..a trough is situated over the southwestern US with a ridge over the Central States. As small short waves move out of the southwest trough and up and over the ridge...rain chances over the area will increase. Not too much variability in day-to-day temperatures with highs generally in the low to mid 80s and lows in the low to mid 60s...or about 5-10 degrees above normal. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1154 PM CDT Sat May 19 2018 Will monitor showers and thunderstorms that develop in Kansas and Oklahoma tonight. They will attempt to move in from the west overnight. Currently have VCTS at the sites. Outside of thunderstorms, VFR conditions are expected. Winds will remain out of the southeast. Additional showers and storms are possible during the day Sunday however coverage is uncertain at this juncture. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Gaede LONG TERM...Gaede AVIATION...Burchfield
Hazardous weather outlook, May 19, 8:37 PM CDT, 5 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 837 PM CDT Sat May 19 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210145- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 837 PM CDT Sat May 19 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. DISCUSSION... A line of strong storms will move across the eastern Ozarks this evening. Additional scattered storms may develop from southeastern Kansas into southwestern Missouri overnight. A few of these storms could be strong to locally severe with winds up to 60 mph and hail up to the size of quarters. Localized minor flooding could develop where storms train over the same areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional thunderstorm are possible on Sunday. A few storms may become severe especially across central Missouri. Additional thunderstorm chances will occur next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
In the hours before
Local storm report, May 20, 1:01 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
101 AM CDT SUN MAY 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG 4 WSW OSAGE BEACH 38.13N 92.68W
05/19/2018 CAMDEN MO PUBLIC
TREES DOWN ON NICHOLS ROAD IN OSAGE BEACH.
SOME TREES WERE UPROOTED AND FELL ON HOUSES.
&&
BURCHFIELDLocal storm report, May 20, 1:05 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
105 AM CDT SUN MAY 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM TSTM WND GST LEE C FINE MEMORIAL AIR 38.10N 92.55W
05/19/2018 M56 MPH MILLER MO AWOS
AWOS STATION AIZ, LEE C FINE MEMORIAL
AIRPORT.
&&
BURCHFIELDLocal storm report, May 20, 1:07 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
107 AM CDT SUN MAY 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 PM TSTM WND GST 1 N VILLAGE OF FOUR SE 38.22N 92.71W
05/19/2018 M58 MPH CAMDEN MO MESONET
MESONET STATION C1775, 1 N VILLAGE OF FOUR
SE.
&&
BURCHFIELDSpecial weather statement, May 20, 1:35 AM CDT, 59 minutes before
Special Weather Statement
National Weather Service Springfield MO
135 AM CDT SUN MAY 20 2018
MOZ066-077-078-089-200715-
Vernon MO-Cedar MO-Barton MO-Dade MO-
135 AM CDT SUN MAY 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR BARTON...SOUTHERN CEDAR...
SOUTHEASTERN VERNON AND DADE COUNTIES UNTIL 215 AM CDT...
At 135 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lamar, moving east at 40 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Stockton Lake... Stockton State Park...
Lamar... Stockton...
Greenfield... Lockwood...
Golden City... Sheldon...
Dadeville... Jerico Springs...
Lamar Heights... Irwin...
Arcola... Umber View Heights...
Milford... Bearcreek...
Cane Hill... Arnica...
Neola... Sylvania...
This includes Interstate 49 between mile markers 57 and 77.
LAT...LON 3779 9365 3739 9363 3735 9437 3735 9441
3763 9443
TIME...MOT...LOC 0635Z 265DEG 35KT 3750 9428
LindenbergLocal storm report, May 20, 2:21 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
221 AM CDT SUN MAY 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 2 E SQUIRES 36.86N 92.59W
05/19/2018 E2.00 INCH DOUGLAS MO PUBLIC
SOCIAL MEDIA PICTURES OF HAIL AT LEAST
2.00IN IN DIAMETER.
&&
BURCHFIELDLocal storm report, May 20, 2:33 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
233 AM CDT SUN MAY 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL SEYMOUR 37.14N 92.76W
05/19/2018 E1.25 INCH WEBSTER MO PUBLIC
SOCIAL MEDIA PICTURES OF HAIL SLIGHTLY
LARGER THAN QUARTERS.
&&
BURCHFIELDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:06 PM CDT | Areal Flood Advisory | SGF | Benton, Morgan | 5 hr |
| May 19, 7:34 PM CDT | Special Weather Statement | SGF | Dent, Laclede, Maries, Miller, Phelps, Pulaski | 56 min |
| May 19, 8:13 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 47 min |
| May 19, 8:38 PM CDT | Special Weather Statement | SGF | Dent | 52 min |
| May 19, 8:42 PM CDT | Special Weather Statement | SGF | Wright | 63 min |
| May 19, 8:47 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 43 min |
| May 19, 9:01 PM CDT | Special Weather Statement | SGF | Texas | 44 min |
| May 19, 9:27 PM CDT | Areal Flood Advisory | SGF | Texas | 6 hr |
| May 19, 9:34 PM CDT | Special Weather Statement | SGF | Shannon | 56 min |
| May 19, 10:42 PM CDT | Special Weather Statement | SGF | Shannon | 48 min |
| May 19, 10:52 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 38 min |
| May 19, 11:03 PM CDT | Flash Flood Warning | SGF | Shannon, Texas | 6 hr |
| May 20, 12:54 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 51 min |
| May 20, 1:35 AM CDT | Special Weather Statement | SGF | Barton, Cedar, Dade | 40 min |
| May 20, 4:54 AM CDT | Areal Flood Advisory | SGF | Howell, Shannon, Texas | 6 hr |
| May 20, 5:16 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, McDonald, Newton | 59 min |
| May 20, 6:06 AM CDT | River Flood Warning | SGF | Shannon | 15 hr |
| May 20, 6:07 AM CDT | Special Weather Statement | SGF | Barton, Dade, Jasper, Lawrence, McDonald, Newton | 53 min |
| May 20, 6:38 AM CDT | Special Weather Statement | SGF | Barry, Christian, Dade, Greene, Polk | 52 min |
| May 20, 8:22 AM CDT | Special Weather Statement | SGF | Laclede, Maries, Miller, Morgan, Phelps, Pulaski | 53 min |
| May 20, 9:02 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Hickory, Morgan, St. Clair | 6 hr |
| May 20, 9:13 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 32 min |
| May 20, 10:33 AM CDT | Areal Flood Warning | SGF | Barton, Vernon | 24 hr |
| May 20, 10:49 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| May 20, 10:49 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| May 20, 3:11 PM CDT | Special Weather Statement | SGF | Newton | 49 min |
| May 20, 3:48 PM CDT | Special Weather Statement | SGF | Jasper | 42 min |
| May 20, 3:53 PM CDT | Special Weather Statement | SGF | Jasper | 52 min |
| May 20, 4:37 PM CDT | Special Weather Statement | SGF | Cedar | 53 min |
| May 20, 4:39 PM CDT | Special Weather Statement | SGF | Stone | 51 min |
| May 20, 4:54 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 24 min |
| May 20, 5:20 PM CDT | Special Weather Statement | SGF | Stone | 40 min |
| May 20, 5:39 PM CDT | Special Weather Statement | SGF | St. Clair | 51 min |
| May 20, 5:52 PM CDT | Special Weather Statement | SGF | Christian | 38 min |
| May 20, 6:08 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 52 min |
| May 20, 6:19 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Taney | 56 min |
| May 20, 6:43 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 47 min |
| May 20, 6:48 PM CDT | Special Weather Statement | SGF | Camden | 42 min |
Nearby
Flash Flood Warnings in Missouri, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.